MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR PHACO HANDPIECE (COAXIAL)

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR PHACO HANDPIECE (COAXIAL)
Model Number 690697
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer did not request for a field service specialist visit to the site and only an accessory exchange was requested.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The account reported that the handpiece would not tune and became too hot.There was no patient involvement for this event and no patient treatments delayed or cancelled.No further information was provided.
 
Additional Manufacturer Narrative
Correction: manufacturer date: 08/28/2017.Additional information: device available for evaluation? yes.Returned to manufacturer on: 07/12/2018.Device returned to manufacturer? yes.Device evaluation: the device was returned to the manufacturer.The handpiece was evaluated.The evaluation found the stack/ cable discoloration due to improper cleaning.There was evidence of moisture ingress and chemical exposure.The exposure would cause the discoloration and compromise the seal of the handpiece; leading to moisture ingress.The reported issue was confirmed, and the failure mode was due to improper cleaning and sterilization problem.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.The risk management files and trending were reviewed.There is not a recognizable adverse trend.The risks and mitigation associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.No labeling change is required.The review of the device history record (dhr) for ellips whitestar phaco handpiece showed that there were no related issues or related non-conformities.Manufacturing has been ruled out as a potential cause for the reported issue.No conclusive evidence identified for reported issue.The handpiece is working within amo specifications.All pertinent information available to abbott medical optics has been submitted.

Brand Name
WHITESTAR PHACO HANDPIECE (COAXIAL)
Common Device Name
PHACO HANDPIECE
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7561573
Report Number3006695864-2018-01275
Device Sequence Number1186524
Product Code HQC
UDI-Device Identifier05050474508040
UDI-Public(01)05050474508040
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number690697
Device Catalogue Number690697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005